Hope Wissel

A Week of Steroids

It has been awhile since I have written about my weight loss journey.  Yes, I am still on the journey even though I have a script with a goal weight from the doctor.  The journey continues because life is a journey.  Last week was the agonizing trip to the ER for my back.  I am happy to say that I am much better but I am sure the weather will now play a factor in all that I do.  I am not a fan of pain medicine so the percocet sits in the cabinet waiting for a day when I may again need a dose to calm the overwhelming pain in my back.  The doctor prescribed steroids – 5 days of it – to help with the inflammation.  Okay, not a big deal right?  I guess I should have read the long, detailed description the pharmacy gave me to find out exactly HOW it would affect my body.

Here are some of the things I guess I should have known:

  • A short course of steroids usually causes no side-effects. For example, a 1-2 week course is usually taken without any problems.  I always seem to focus on the positive so I skipped to the end…
  • Weight gain. You may also develop a puffiness around the face.  YUP, this is the one that I missed or didn’t bother to pay attention to.  I mean it was only a week right?  How much damage could it do?

My weekly weigh-in (at home) was a disaster!  I gained 3 pounds.  I will admit – tracking was a little off, I did snack on chocolate as I was making some craft projects but really 3 pounds?  My ongoing IBS (for lack of a better term) got worse – is that possible?  My skin feels like it is going to POP!  My usual loose rings are sitting tightly on my fingers (OUCH!).

Negative Nellie stopped by to say – “what’s the use? you knew you would gain it back, right?”  WRONG!  I kicked her to the curb this morning and got focused AGAIN!  For some 3 pounds may not be a lot but for me, I am always afraid that it will be that slow start to gaining back the 108 pounds that I lost.  That may be a slight stretch but you get the picture.

ask yourself

This saying has helped me in my business so I figure I might as well apply it to my weight loss journey…As I pick up something that is high in points, high in fat or definitely NOT a power food (can you tell I am a Weight Watcher junkie?), I will ask myself  “will this get me the results that I want to see tomorrow?”.  If the answer is NO, I will put the food down and step away from the kitchen!

Lesson learned – READ ALL of the information the pharmacy gives you so that you are not side-swiped a week later.  Oh, and don’t let it be an excuse to eat all of those things that you normally wouldn’t have eaten on any given day.  Were the 3 pounds a result of JUST the steroids – I think not but I am sure that combined with the other “stuff” I ate made the scale cringe when I stepped on it.

Have a ThirtyOne-derful day!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s